Affordable Access

Publisher Website

A simple algebraic approximation to the Erlang loss system

Authors
Journal
Operations Research Letters
0167-6377
Publisher
Elsevier
Publication Date
Volume
36
Issue
4
Identifiers
DOI: 10.1016/j.orl.2007.10.010
Keywords
  • Erlang Loss Probability
  • Approximation
  • Palm Calculus
Disciplines
  • Mathematics

Abstract

Abstract We use Palm calculus to derive a simple, intuitive system of two linear-quadratic equations and two unknowns, whose algebraic solution yields Harel’s (1988) upper bound to the Erlang loss probability. We then derive a sequence of progressively stronger systems of equations, which eventually become exact. We provide two example applications.

There are no comments yet on this publication. Be the first to share your thoughts.